MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW REDUCTION CANNULATED 7X45; SPINE REDUCTION CANNULATED PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW REDUCTION CANNULATED 7X45; SPINE REDUCTION CANNULATED PEDICLE SCREW
Catalog Number 03.52.731
Medical Device Problem Code Solder Joint Fracture (2324)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 07 march 2019: lot 1820182: (b)(4).No anomalies found related to the problem.To date, two similar events have already been reported on this lot (b)(4).
 
Event or Problem Description
Spinal fixation performed at l3-s2ai and reduction screws were used between l3-l5.After the insertion of reduction screw at l3 left side, it was hard to disengage the driver from pedicle screw head.Finally one tab broke.The surgeon replaced the broken screw with a new one with the same reference.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the reduction head of the pedicle screw 03.52.731, lot 1820182, has one of the tabs broken in the dedicated area.The dimensions of the head are according to the specification.The breakage point is in the dedicated breaking area.The assembling/disassembling with the related polyaxial screwdriver (ref.03.51.10.0204 lot 1550541a) is smooth and correct.After the assembling, the screw is firmly fixed even without one of the tab.The potential root cause of the event could be the application of a lateral force on the tab by the polyaxial screwdriver.This could happen only if the polyaxial screwdriver was disengaged by tulip hed thread and then bent.

Brand Name
PEDICLE SCREW REDUCTION CANNULATED 7X45
Common Device Name
SPINE REDUCTION CANNULATED PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8403889
Report Number3005180920-2019-00136
Device Sequence Number16212584
Product Code NKB
UDI-Device Identifier07630030847226
UDI-Public07630030847226
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153664
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Catalogue Number03.52.731
Device Lot Number1820182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR